Purpose of Review: Toxic erythema of chemotherapy is an umbrella term for several non-allergic cutaneous reactions to chemotherapeutic agents. Given the heterogenous range of presentations, we will review the differential diagnoses and treatment approaches, particularly for hospitalized patients. Recent Findings: Early recognition, holding chemotherapy, or dose reduction and monitoring fluid balance for severely ill patients is the mainstay of treatment. Supportive care with topical steroids, emollients, and wound care have shown benefit. Summary: Toxic erythema of chemotherapy can mimic several common eruptions seen in oncologic patients. The recognition of both clinical and pathological features by inpatient dermatologists allows for appropriate management, and dose reduction if necessary, in order for patients to continue oncologic treatment.
|Original language||English (US)|
|Number of pages||10|
|Journal||Current Dermatology Reports|
|State||Published - Dec 2021|
- Hand-foot syndrome
- Toxic erythema of chemotherapy
ASJC Scopus subject areas